Weight Loss
Moderators: spoiled_candy, coach_k, Mollybygolly, devilish_patsy, nycgirl


i know this sounds silly, but is there any way water pills can make you GAIN weight? 

I have taken them the past 3 days (4 a day), and now today the scale says i ?GAINED 4 pounds. 

I've not had anything bad to eat or had a high salt intake, so i dont know what is going on.  Help?
10 Replies (last)
just wondering.....why are you taking water pills?
I've never had weight gain from diuretics.  Mine are Rx, for a specific medical condition.  Why are you taking them?
I take diuretics off and on usually around the time I get my period.  I have never gained weight.  But I would think that if you don't get enough fluids your body would start holding onto everything and thus you might retain more water.  I am really not sure.

I don't think it is a good idea to take them on a daily basis.
i was really bloated from my period... not to lose weight, just to make myself feel like i wasn't a walking ball of water ;)
I can totally relate fauxtograph.. I would think that the extra weight was just from it being TTOM.  Drink water..don't cut that out because it will help you in alot of ways.

Good luck.
Hey there, I take a water pill once in a while because for some reason I really retain water like crazy.  But mine doesn't make me gain weight.  Maybe you need to recalibrate your scale . . . .  Just a suggestion . . .

Good Luck!

Helen H.
Yawzza! 4 a day is a lot! Does it say you can take that many? Everyone is right... you should not be gaining weight. Be careful you are not using them just to lose weight because they are very dangerous. If you take that much, you need to drink more...more water! Your body will get use to taking them and then you will need them all the time. I would use them ONLY when you need them and not for weight lose.
yeah i stopped taking them when i stopped feeling bloated, and now i feel good, and the weight went away... so i dont know what was up with that!
I am glad to know that your weight went away after you stopped taking them.  I know the kind I take say that you can take 4 a day, but I only took 2 a day to get rid of all the excess water and now I take 1 a day to maintain that.  They shouldn't make you feel bad or gain weight.  Sometimes those things aren't good for everyone.  Especially if you take other medicines too (I do, so I always have to check with the doctor first :(  )

Take care!

Helen H.
I think the weight was definitely just time of the month! I just finished mine yesterday and today the scale was 2lbs lighter... don't know what's up with that..!

I'm really sorry if I made you feel bad on my journal - wasn't my intention, I was just venting - when I was 175 I was 15 years old, and I'm 5'2" - I WAS the fattest at my school and so, I suppose it's all relative.

I've lost weight, but I still sometimes have a problem with my face and ALWAYS my personality, but you are beautiful. I really mean that, I never say anything without sincerity.

I think the point I wanted to get across in my journal is thinner has only changed my life in the respect that I'm healthier, slightly more confident, and can buy more clothes! Everything else is the same... I don't know. I need to start having a different attitude about myself otherwise it will never change...

alice x


10 Replies
Advertisement
Advertisement